MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV, 4FR D/L TPS, BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SV, 4FR D/L TPS, BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rebs2879 showed no other similar product complaint(s) from this lot number.Device, not yet returned.
 
Event or Problem Description
Per medwatch it was reported that the catheter was leaking at the base of the catheter.No patient injury was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the catheter was confirmed, and will be considered use related.One 4 fr d/l powerpicc sv was returned for investigation.The returned sample revealed evidence of use.The printing was partially worn from the extension legs.Adhesive residue from what was most likely a dressing was observed on the bifurcation and d/l tubing between the bifurcation and 2cm depth mark.The catheter extended to the 25cm depth mark, where the catheter had been trimmed.A semi-circumferential split was observed in the d/l catheter just distal to the molded bifurcation.The split was located on the inside of a kink in the tubing.A microscopic examination of the split revealed a rough and granular edge and adjoining surfaces.A tactual investigation revealed that the tubing had the tendency to kink across the split that was found in the tubing.The split found in the catheter indicates that the tubing was placed in a location that was vulnerable to kinking.The repeated kinking of the catheter most likely caused the tubing to crease, which lead to splitting of the tubing material.The product ifu states, ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ no damage related to the manufacturing process was noted on the returned complaint sample.A lot history review (lhr) of rebs2879 showed no other similar product complaint(s) from this lot number.(b)(4).
 
Event or Problem Description

Brand Name
POWERPICC SV, 4FR D/L TPS, BASIC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7013740
Report Number3006260740-2017-01984
Device Sequence Number16462509
Product Code LJS
UDI-Device Identifier00801741086915
UDI-Public(01)00801741086915
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
Report Date (Section F) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1274118
Device Lot NumberREBS2879
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/22/2017
Event Location Hospital
Date Report to Manufacturer10/19/2017
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/14/2017
Initial Report FDA Received Date11/09/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA09/28/2017